MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1007/s535-002-8131-9

Медицинская библиотека · Journal of gastroenterology · 2002

Possible mechanisms of elevation of serum transaminase levels during interferon-beta therapy in chronic hepatitis C patients.

Fujimori Kenji, Mochida Satoshi, Matsui Atsushi, Ohno Akihiko, Fujiwara Kenji

СтатьяПеревод пока не подготовлен

Аннотация

BACKGROUND

Serum transaminase levels are frequently elevated in patients with chronic hepatitis C who are receiving interferon (IFN)-beta therapy, despite hepatitis C virus (HCV)-RNA being eradicated from the serum. We examined liver histology to determine the reason for this elevation.

METHODS

Patients with chronic hepatitis C, diagnosed by liver histology and positive serum HCV-RNA, were given intravenous injections of IFN-beta, at a daily dose of 6 MU, every day for periods of 6 to 12 weeks. When serum alanine transaminase (ALT) levels during the therapy were higher than three times the levels before the therapy, liver biopsy was performed. Histological findings on light microscopy were compared in liver biopsy specimens obtained before and during the therapy.

RESULTS

An increase in serum ALT levels was found in 19 of the 102 patients who received the IFN-beta therapy. Autoimmune hepatitis was not contributory in any of these 19 patients, because serum antinuclear antigen was negative and IgG levels were not increased. Liver histology was examined in 10 of these 19 patients. The period between the start of IFN-beta therapy and the biopsy during the therapy ranged from 14 to 46 days. In 2 patients, the extent of mononuclear cell infiltration in the liver and hepatocyte necrosis was less than the extent before the therapy. In the remaining 8 patients, the grade of chronic hepatitis was unchanged during,the therapy, but vacuole formation and apoptotic nuclei in hepatocytes were found in 2 patients, and centrilobular necrotic areas in 1 patient.

CONCLUSIONS

The elevation of serum ALT levels during IFN-beta therapy in chronic hepatitis C patients was not a result of increased hepatitis activity. Degenerative, apoptotic, and necrotic changes in hepatocytes, probably a result of the cytotoxic effects of IFN-beta, may have contributed to this elevation of ALT levels. However, such changes were absent in most of the patients, suggesting that decisions on the discontinuation of IFN-beta therapy must be made in accordance with liver histology findings.

Для цитирования: Fujimori Kenji, Mochida Satoshi, Matsui Atsushi, Ohno Akihiko, Fujiwara Kenji. Possible mechanisms of elevation of serum transaminase levels during interferon-beta therapy in chronic hepatitis C patients.. Journal of gastroenterology. 2002. DOI: 10.1007/s535-002-8131-9.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.